Alert archive / Arkansas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 397, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Sep 1, 2012, 5:21 PM CDT for Woodruff County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 1, 2012, 5:21 PM CDT (22:21 UTC)
- Expired
- Sep 1, 2012, 6:00 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
County Woodruff County, AR
The radar
The Little Rock radar (KLZK), 94 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 1, 3:49 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 10.4 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1827 J/kg
- Mixed-layer CIN
- -44 J/kg
- Mixed-layer LCL
- 551 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -58 m²/s²
- 0-3 km storm-relative helicity
- -2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
679
WUUS54 KLZK 012221
SVRLZK
ARC147-012300-
/O.NEW.KLZK.SV.W.0397.120901T2221Z-120901T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
521 PM CDT SAT SEP 1 2012
THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL WOODRUFF COUNTY IN EASTERN ARKANSAS...
* UNTIL 600 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED 3 MILES EAST OF
GEORGETOWN...OR 11 MILES SOUTH OF AUGUSTA...AND MOVING EAST AT 40
MPH.
* LOCATIONS IMPACTED INCLUDE...
HUNTER... WIVILLE... PENROSE...
MCCLELLAND... HOWELL... HILLEMAN...
GREGORY... GRAYS... DIXIE...
BECTON... TURTLE LAKE... TIPP...
THREE PRONG LAKE... POLLY ANN LAKE... LOST LAKE...
CHEATAM LAKE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SATURDAY EVENING
FOR EASTERN ARKANSAS.
LAT...LON 3501 9103 3505 9144 3517 9143 3521 9141
3521 9140 3519 9140 3519 9138 3520 9139
3525 9137 3523 9104
TIME...MOT...LOC 2221Z 274DEG 30KT 3513 9134
$$
46What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:23 PM CDT, 1 hour 58 minutes earlier.
Area forecast discussion, Sep 1, 3:23 PM CDT, 1 hour 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 323 PM CDT SAT SEP 1 2012 .SHORT TERM...TONIGHT THROUGH WEDNESDAY THE REMNANTS OF HURRICANE ISAAC WERE OVER EASTERN MISSOURI LATE THIS AFTERNOON. SURROUNDING THE SYSTEM...THERE WILL BE AT LEAST ONE MORE ROUND OF THUNDERSTORMS...AND THAT WILL BE THIS EVENING. SOME OF THE STORMS COULD BE SEVERE FROM NORTHEAST THROUGH CENTRAL ARKANSAS. THE SYSTEM WILL DEPART FOR THE OHIO VALLEY TUESDAY/WEDNESDAY. AT THE SAME TIME...HIGH PRESSURE WILL NUDGE INTO THE REGION FROM THE SOUTHERN PLAINS. UNDER THE HIGH...RAIN CHANCES WILL DECREASE... AND IT WILL FEEL VERY MUCH LIKE SUMMER WITH AT/ABOVE NORMAL TEMPERATURES. AS THE PERIOD ENDS...THE HIGH WILL BEGIN RETROGRADING. A NORTHWEST WIND FLOW ALOFT WILL DRIVE A NEW COLD TOWARD THE REGION...AND THAT WILL PLAY A ROLE IN THE EXTENDED PERIOD. && .LONG TERM...WEDNESDAY NIGHT THROUGH SATURDAY UNSETTLED WEATHER WILL BE ACROSS THE REGION IN THE LONG TERM. A WEAK FRONTAL BOUNDARY WILL MOVE INTO THE AREA AND STALL OUT. THIS WILL KEEP SMALL RAIN CHANCES IN THE FORECAST...AS SEVERAL WAVES MOVE ALONG THE FRONT. MODELS ARE IN GOOD AGREEMENT WITH TROUGH MOVING INTO THE REGION SATURDAY...BRINGING BETTER CHANCES OF RAINFALL FOR THE END OF THE LONG TERM. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 74 91 72 94 / 40 20 10 10 CAMDEN AR 76 96 77 98 / 30 10 10 10 HARRISON AR 69 90 70 94 / 20 10 10 10 HOT SPRINGS AR 75 96 76 98 / 40 10 10 10 LITTLE ROCK AR 75 95 76 97 / 50 10 10 10 MONTICELLO AR 76 94 77 95 / 30 10 10 10 MOUNT IDA AR 74 96 75 97 / 30 10 10 10 MOUNTAIN HOME AR 70 90 70 94 / 30 20 10 10 NEWPORT AR 75 91 73 93 / 50 30 20 10 PINE BLUFF AR 75 94 75 95 / 40 10 10 10 RUSSELLVILLE AR 73 97 74 98 / 20 10 10 10 SEARCY AR 74 93 73 94 / 50 20 20 10 STUTTGART AR 75 93 74 94 / 50 10 10 10 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...58
Hazardous weather outlook, Sep 1, 4:45 PM CDT, 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 445 PM CDT SAT SEP 1 2012 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-021000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 4455 PM CDT SAT SEP 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE REMNANTS OF HURRICANE ISAAC ARE NOW OVER CENTRAL MISSOURI. HOWEVER...TROPICAL MOISTURE REMAINS ACROSS THE NATURAL STATE AND AS ISAAC CONTINUES TO MOVE ACROSS MISSOURI...ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS HAS DEVELOPED OVER ARKANSAS. A TORNADO WATCH IS IN EFFECT FOR PARTS OF CENTRAL AND EASTERN ARKANSAS THROUGH LATE EVENING. STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THIS EVENING WITH THE BEST CHANCES ACROSS CENTRAL AND EAST CENTRAL PORTIONS OF THE COUNTY WARNING AREA. SEVERE WEATHER CHANCES WILL BE GREATEST ALONG A LINE FROM JONESBORO...TO NEWPORT...TO LITTLE ROCK AND CONWAY. THE MAIN THREAT AT THIS TIME IS STRONG DAMAGING WINDS. HOWEVER...ISOLATED TORNADOES WILL BE POSSIBLE...AS STRONG WIND ENERGY REMAINS ACROSS THE REGION DUE TO THE REMNANTS OF HURRICANE ISAAC. WITH THE SOUPY AIR MASS SITTING OVER THE STATE...ANY STORM WILL BE CAPABLE OF PRODUCING BRIEF HEAVY RAIN. ANY ADDITIONAL HEAVY RAINFALL FROM THUNDERSTORMS WOULD LEAD TO LOCALIZED FLASH FLOODING ESPECIALLY IN AREAS THAT SAW THE VERY HEAVY RAINFALL THE PAST 2 DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE THREAT FOR WIDESPREAD SEVERE WEATHER IS EXPECTED TO REMAIN LOW NEXT WEEK. HOWEVER...MOISTURE LEVELS HAVE INCREASED OVER THE PAST FEW DAYS AS A RESULT OF WIDESPREAD RAINFALL. AFTERNOON TEMPERATURES ARE EXPECTED TO WARM BACK INTO THE MID AND EVEN SOME UPPER 90S ACROSS THE AREA THROUGH THE MIDDLE OF NEXT WEEK. AS A RESULT...HEAT INDICES COULD RISE TO NEAR OR JUST ABOVE 100 DEGREES SUNDAY...MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING...ESPECIALLY AREAS NORTHEAST OF LITTLE ROCK. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
In the hours before
Special weather statement, Sep 1, 4:47 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 447 PM CDT SAT SEP 1 2012 ARZ033-034-012220- WHITE AR-WOODRUFF AR- 447 PM CDT SAT SEP 1 2012 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN WOODRUFF AND EASTERN WHITE COUNTIES UNTIL 515 PM CDT... AT 445 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3 MILES EAST OF JUDSONIA...OR 8 MILES EAST OF SEARCY...MOVING EAST AT 35 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. * LOCATIONS IMPACTED INCLUDE... AUGUSTA... WEST POINT... RUSSELL... PRYOR... JUDSONIA... HURRICANE LAKE WMA... GEORGETOWN... BALD KNOB... WORDEN... GREGORY... FITZHUGH... WRIGHTS CORNER... TURTLE LAKE... THREE SISTERS LAKE... THREE PRONG LAKE... TEAGUE LAKE... TAYLOR SLOUGH... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3542 9126 3509 9126 3514 9167 3539 9167 TIME...MOT...LOC 2148Z 270DEG 30KT 3527 9156 227
Local storm report, Sep 1, 4:52 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
452 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM TSTM WND DMG 3 N SEARCY 35.29N 91.73W
09/01/2012 WHITE AR AMATEUR RADIO
TREES DOWN ON HIGHWAY 16 NORTH OF SEARCY.
&&
56Local storm report, Sep 1, 4:55 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
455 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM TSTM WND DMG JUDSONIA 35.28N 91.64W
09/01/2012 WHITE AR AMATEUR RADIO
TREES DOWN IN JUDSONIA.
&&
56Local storm report, Sep 1, 5:08 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
508 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG JUDSONIA 35.28N 91.64W
09/01/2012 WHITE AR LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS ROOF DAMAGE IN JUSONIA.
0441 PM TSTM WND DMG 2 ESE MORRILTON 35.15N 92.71W
09/01/2012 CONWAY AR LAW ENFORCEMENT
TREES DOWN EAST OF MORRILTON.
&&
MCLAYLocal storm report, Sep 1, 5:14 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
514 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG CONWAY 35.09N 92.45W
09/01/2012 FAULKNER AR TRAINED SPOTTER
MULTIPLE TREES ARE DOWN IN AND AROUND THE CONWAY AREA.
SEVERAL TREES ARE DOWN ACROSS SOUTHERN PORTIONS OF
FAULKNER COUNTY INCLUDING THE AREA OF HAMLET.
0411 PM TSTM WND DMG VILONIA 35.08N 92.21W
09/01/2012 FAULKNER AR TRAINED SPOTTER
TREES ARE DOWN IN THE VILNOIA AREA. SEVERAL POWER LINES
ARE ALSO DOWN.
&&
MCLAYLocal storm report, Sep 1, 5:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
518 PM CDT SAT SEP 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0507 PM TSTM WND DMG NEWPORT 35.63N 91.24W
09/01/2012 JACKSON AR LAW ENFORCEMENT
LARGE TRESS LIMBS WERE BLOWN DOWN IN THE NEWPORT AREA. A
CABLE LINE WAS ALSO BLOWN DOWN.
&&
MCLAYThe office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 31, 7:02 PM CDT | Tornado Warning | LZK | Arkansas, Jefferson, Lincoln | 28 min |
| Sep 1, 2:31 PM CDT | River Flood Warning | LZK | Jackson, Woodruff | 17 days |
| Sep 1, 3:51 PM CDT | Special Weather Statement | LZK | Faulkner | 29 min |
| Sep 1, 3:54 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, White | 36 min |
| Sep 1, 4:15 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, White | 30 min |
| Sep 1, 4:21 PM CDT | Severe Thunderstorm Warning | LZK | Independence, Jackson | 14 min |
| Sep 1, 4:40 PM CDT | Special Weather Statement | LZK | White | 30 min |
| Sep 1, 4:47 PM CDT | Special Weather Statement | LZK | Woodruff | 33 min |
| Sep 1, 4:51 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 24 min |
| Sep 1, 4:52 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 38 min |
| Sep 1, 4:56 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 34 min |
| Sep 1, 5:06 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring, Saline | 39 min |
| Sep 1, 5:13 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 47 min |
| Sep 1, 5:23 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, Pulaski, White | 52 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 45 min |
| Sep 1, 5:45 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Hot Spring | 45 min |
| Sep 1, 5:49 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 41 min |
| Sep 1, 5:57 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Montgomery | 48 min |
| Sep 1, 6:02 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Pulaski, Saline | 43 min |
| Sep 1, 6:27 PM CDT | Severe Thunderstorm Warning | LZK | Monroe, Prairie, Woodruff | 33 min |
| Sep 1, 6:29 PM CDT | Severe Thunderstorm Warning | LZK | Jefferson, Lonoke, Pulaski | 46 min |
| Sep 1, 6:31 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Hot Spring, Jefferson, Saline | 44 min |
| Sep 1, 6:36 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White, Woodruff | 39 min |
| Sep 1, 6:41 PM CDT | Severe Thunderstorm Warning | LZK | Garland, Grant, Hot Spring, Saline | 34 min |
| Sep 1, 6:44 PM CDT | Flash Flood Warning | LZK | Monroe, Prairie, White, Woodruff | 3 hr |
| Sep 1, 6:55 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 50 min |
| Sep 1, 6:58 PM CDT | Flash Flood Warning | LZK | Grant, Hot Spring, Jefferson | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.